Alert archive / Tennessee / Winter Storm Warnings in 2022

Winter Storm Warning 2, NWS Nashville, TN

January 5, 202235 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Jan 5, 2022, 9:05 PM CST for 35 counties in Tennessee. It took effect at Jan 6, 2022, 5:00 AM CST. It was in force for 15 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 5, 2022, 9:05 PM CST (03:05 UTC)
In effect from
Jan 6, 2022, 5:00 AM CST
Expired
Jan 6, 2022, 8:00 PM CST
In force
15 hr
Issued by
NWS Nashville, TN
All 35 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 8:26 AM CSTSNOW 1.3Hohenwald, TN
Jan 6, 8:26 AM CSTSNOW 2Columbia, TN2 INCHES IN 1.5 HOURS.
Jan 6, 8:30 AM CSTSNOW 1.84 Ese Bon Aqua, TN
Jan 6, 8:31 AM CSTSNOW 2.34 N Eagleville, TN
Jan 6, 8:40 AM CSTSNOW 1.82 Sw Nolensville, TN
Jan 6, 8:53 AM CSTSNOW 25 Ssw Goodlettsville, TN
Jan 6, 8:54 AM CSTSNOW 22 S La Vergne, TN
Jan 6, 9:10 AM CSTSNOW 1.55 E Belinda City, TN
Jan 6, 9:14 AM CSTSNOW 2.32 Ese Brentwood, TN
Jan 6, 9:15 AM CSTSNOW 23 S Murfreesboro, TN
Jan 6, 9:23 AM CSTSNOW 2.1Burns, TN
Jan 6, 9:39 AM CSTSNOW 3Columbia, TNINCREASE OF PREVIOUS SNOW REPORT FROM COLUMBIA. 2 INCHES REPORTED AT 830 AM.
Jan 6, 9:46 AM CSTSNOW 22 Ese Murfreesboro, TN
Jan 6, 9:50 AM CSTSNOW 3.33 Ene Brentwood, TN
Jan 6, 9:51 AM CSTSNOW 3.52 E Brentwood, TN
Jan 6, 9:55 AM CSTSNOW 2.54 Ene Lebanon, TN
Jan 6, 9:55 AM CSTSNOW 3.3Nolensville, TN
Jan 6, 10:03 AM CSTSNOW 3.42 Sse La Vergne, TN
Jan 6, 10:07 AM CSTSNOW 3.51 Se Mount Juliet, TN
Jan 6, 10:20 AM CSTSNOW 3.5Madison, TN
Jan 6, 10:28 AM CSTSNOW 24 Se Woodbury, TN
Jan 6, 10:34 AM CSTSNOW 3.93.9 Wsw Eagleville, TN
Jan 6, 10:34 AM CSTSNOW 45 E Berry Hill, TNREPORT FROM BNA OBSERVER.
Jan 6, 10:35 AM CSTFREEZING RAIN 0.1Shelbyville, TN
Jan 6, 10:41 AM CSTSNOW 3.3Hermitage, TN
Jan 6, 10:42 AM CSTSNOW 3.37 Se Spring Hill, TN
Jan 6, 10:43 AM CSTSNOW 3.38 Ne Walterhill, TNCEDARS OF LEBANON SP.
Jan 6, 10:45 AM CSTSNOW 32 S Belinda City, TN
Jan 6, 10:53 AM CSTSNOW 3Burns, TNUPDATED REPORT FROM BURNS. WAS 2.1 INCHES AT 923 AM.
Jan 6, 10:57 AM CSTSNOW 33 Se White House, TN2 INCHES WAS MEASURED ON SNOW BOARD WITH 3 INCHES OF SNOW ON ELEVATED SURFACES.
Jan 6, 11:04 AM CSTSNOW 3Gallatin, TNFACEBOOK REPORT SHOWING 3 INCHES OF SNOW.
Jan 6, 11:48 AM CSTSNOW 4Hartsville, TNFACEBOOK REPORT OF 4 INCHES IN HARTSVILLE.
Jan 6, 11:55 AM CSTSNOW 313 N Livingston, TN3 INCHES OF SNOW REPORTED BY DALE HOLLOW LAKE.
Jan 6, 12:00 PM CSTSNOW 52 S Hermitage, TN
Jan 6, 12:02 PM CSTSNOW 3Cookeville, TN
Jan 6, 12:02 PM CSTSNOW 5Murfreesboro, TN
Jan 6, 12:15 PM CSTSNOW 45 E Belinda City, TNUPDATES PREVIOUS SNOW REPORTS FROM 5 E BELINDA CITY.
Jan 6, 12:16 PM CSTSNOW 4.4Brentwood, TN
Jan 6, 12:22 PM CSTSNOW 3Clarkrange, TN
Jan 6, 12:23 PM CSTSNOW 4Ashland City, TN
Jan 6, 12:26 PM CSTSNOW 4Santa Fe, TN
Jan 6, 12:28 PM CSTSNOW 4Tennessee Ridge, TN
Jan 6, 12:57 PM CSTSNOW 65 S Gallatin, TN
Jan 6, 12:58 PM CSTSNOW 4Dover, TN
Jan 6, 12:59 PM CSTSNOW 6Dickson, TN
Jan 6, 1:00 PM CSTSNOW 5Franklin, TN
Jan 6, 1:00 PM CSTSNOW 6Portland, TN
Jan 6, 1:02 PM CSTSNOW 5Erin, TN
Jan 6, 1:02 PM CSTSNOW 65 Ne Centerville, TN
Jan 6, 1:03 PM CSTSNOW 5Greenbrier, TN
Jan 6, 1:04 PM CSTSNOW 310 W Greenbrier, TN3 INCHES IN HAMPSHIRE.
Jan 6, 1:06 PM CSTSNOW 4.86 Nw Belle Meade, TN
Jan 6, 1:15 PM CSTSNOW 4.32 Sw Nolensville, TNUPDATE TO PREVIOUS SNOW REPORT.
Jan 6, 1:15 PM CSTSNOW 4.55 E Belinda City, TNUPDATES PREVIOUS SNOW REPORTS FROM 5 E BELINDA CITY.
Jan 6, 1:19 PM CSTSNOW 5.53 Nne Green Hill, TN
Jan 6, 1:27 PM CSTFREEZING RAIN 0.1Tullahoma, TN
Jan 6, 1:30 PM CSTSNOW 5Clarksville, TN
Jan 6, 1:35 PM CSTSNOW 5.8Smithville, TN
Jan 6, 1:40 PM CSTSNOW 3Sparta, TN
Jan 6, 1:48 PM CSTSNOW 5.17 Nne Red Boiling Sprin, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WWUS44 KOHX 060305
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
905 PM CST Wed Jan 5 2022

TNZ007-008-028-061100-
/O.UPG.KOHX.WW.Y.0002.220106T1000Z-220106T2200Z/
/O.NEW.KOHX.WS.W.0002.220106T1500Z-220107T0300Z/
Robertson-Sumner-Wilson-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lebanon, and Mount Juliet
905 PM CST Wed Jan 5 2022

...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM CST
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 
  inches with locally higher amounts possible.

* WHERE...Robertson, Sumner and Wilson Counties.

* WHEN...From 9 AM to 9 PM CST Thursday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Snow will develop around mid morning and
  continue through the afternoon and possibly into the early
  evening. Locally heavier snowfall totals of 5 or 6 inches are
  possible, especially for the highest elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ009>011-029>034-064>066-080-061100-
/O.UPG.KOHX.WW.Y.0002.220106T1500Z-220107T0300Z/
/O.NEW.KOHX.WS.W.0002.220106T1500Z-220107T0300Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-De Kalb-White-Cumberland-Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, 
and Spencer
905 PM CST Wed Jan 5 2022

...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM CST
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 4
  inches, with locally higher amounts possible.

* WHERE...Upper Cumberland Region of Middle Tennessee.

* WHEN...From 9 AM to 9 PM CST Thursday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...Snow will develop around mid morning and
  continue through the afternoon and possibly into the early
  evening. Locally heavier snowfall totals of 5 or 6 inches are
  possible, especially for the highest elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ005-006-023>027-056>063-075-077>079-093>095-061100-
/O.CON.KOHX.WW.Y.0002.220106T1000Z-220106T2200Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Cheatham-Davidson-
Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-
Bedford-Coffee-Warren-Grundy-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, 
Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
905 PM CST Wed Jan 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM
CST THURSDAY...

* WHAT...Snow accumulations 2 to 3 inches for most areas with
  locally higher amounts possible. The far southern counties of 
  the Mid State are expected to have around 1 to 2 inches of snow 
  mixed with light accumulations of sleet and freezing rain.

* WHERE...Across Middle Tennessee.

* WHEN...From 4 AM to 4 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Precipitation is expected to develop over 
  the southwest counties of the Mid State before daybreak 
  Thursday, then spread across the area through the early 
  morning hours. Precipitation will start to develop during the 
  morning rush hour for Nashville Metro. Some freezing rain and 
  sleet will be mixed with the snow for areas south of 
  Interstate 40, but any mixed precipitation will change to all 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
3 follow-up statements
221 
WWUS44 KOHX 060838
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
238 AM CST Thu Jan 6 2022

TNZ058-060-061-075-077>079-062100-
/O.UPG.KOHX.WW.Y.0002.220106T1000Z-220106T2200Z/
/O.EXB.KOHX.WS.W.0002.220106T1100Z-220107T0200Z/
Lewis-Maury-Marshall-Bedford-Coffee-Warren-Grundy-
Including the cities of Hohenwald, Columbia, Lewisburg, 
Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, 
and Coalmont
238 AM CST Thu Jan 6 2022

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of 1 to 3 inches and ice accumulations of a light glaze.

* WHERE...Southern Middle Tennessee.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Plan on hazardous road conditions developing this
  morning and continuing through Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ005-006-023>027-056-057-059-062-063-062100-
/O.UPG.KOHX.WW.Y.0002.220106T1000Z-220106T2200Z/
/O.EXB.KOHX.WS.W.0002.220106T1100Z-220107T0200Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Cheatham-Davidson-
Perry-Hickman-Williamson-Rutherford-Cannon-
Including the cities of Dover, Clarksville, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Linden, Lobelville, 
Centerville, Franklin, Brentwood, Murfreesboro, Smyrna, 
La Vergne, and Woodbury
238 AM CST Thu Jan 6 2022

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 
  inches, with locally higher amounts possible.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Travel could become very difficult. Plan on hazardous
  travel conditions developing this morning and continuing 
  through Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ007>011-028>034-064>066-080-062100-
/O.EXT.KOHX.WS.W.0002.220106T1100Z-220107T0200Z/
Robertson-Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-De Kalb-White-Cumberland-
Van Buren-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Cookeville, Livingston, Jamestown, Allardt, 
Smithville, Sparta, Crossville, and Spencer
238 AM CST Thu Jan 6 2022

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 
  inches, with locally higher amounts possible.

* WHERE...Much of Middle Tennessee.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Travel could become very difficult. Plan on hazardous
  travel conditions developing this morning and continuing 
  through Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ093>095-062100-
/O.EXT.KOHX.WW.Y.0002.220106T1100Z-220107T0200Z/
Wayne-Lawrence-Giles-
Including the cities of Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
238 AM CST Thu Jan 6 2022

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...Mixed precipitation expected. Total snow accumulations up
  to 1 or 2 inches and ice accumulations of a light glaze.

* WHERE...Far southern Middle Tennessee.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Plan on slippery road conditions developing this
  morning and continuing through Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Shamburger
255 
WWUS44 KOHX 062019
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
219 PM CST Thu Jan 6 2022

TNZ056-058-062130-
/O.CAN.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/
Perry-Lewis-
Including the cities of Linden, Lobelville, and Hohenwald
219 PM CST Thu Jan 6 2022

...WINTER STORM WARNING IS CANCELLED...

The potential of significant accumulating snowfall has ended 
across Perry and Lewis Counties. 

$$

TNZ093>095-062130-
/O.CAN.KOHX.WW.Y.0002.000000T0000Z-220107T0200Z/
Wayne-Lawrence-Giles-
Including the cities of Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
219 PM CST Thu Jan 6 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

The potential of significant wintry mixed precipitation has ended
across advisory area.

$$

TNZ005>011-023>034-057-059-062>066-080-070200-
/O.CON.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Hickman-Williamson-Rutherford-
Cannon-De Kalb-White-Cumberland-Van Buren-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Centerville, Franklin, Brentwood, Murfreesboro, Smyrna, 
La Vergne, Woodbury, Smithville, Sparta, Crossville, and Spencer
219 PM CST Thu Jan 6 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...Additional snowfall of around an inch expected. Total
  snow accumulations of 4 to 7 inches, especially for locations
  along and north of I-40 Corridor, with locally higher amounts 
  possible.

* WHERE...Much of Middle Tennessee.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Travel could become very difficult. Plan on 
  hazardous travel conditions developing this morning and 
  continuing through Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ060-061-075-077>079-070200-
/O.CON.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/
Maury-Marshall-Bedford-Coffee-Warren-Grundy-
Including the cities of Columbia, Lewisburg, Shelbyville, 
Tullahoma, Manchester, McMinnville, Altamont, and Coalmont
219 PM CST Thu Jan 6 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...Mixed precipitation expected. Around an additional inch
  of snowfall expected. Total snow accumulations of 1 to 4 inches
  and ice accumulations of a light glaze.

* WHERE...Southern Middle Tennessee.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Plan on hazardous road conditions developing this 
  morning and continuing through Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
JB Wright
648 
WWUS44 KOHX 070045
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
645 PM CST Thu Jan 6 2022

TNZ005>008-023>028-057-059>062-075-077-079-070145-
/O.CAN.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Hickman-Williamson-Maury-Marshall-
Rutherford-Bedford-Coffee-Grundy-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Centerville, 
Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, 
La Vergne, Shelbyville, Tullahoma, Manchester, Altamont, 
and Coalmont
645 PM CST Thu Jan 6 2022

...WINTER STORM WARNING IS CANCELLED...

Snowfall has moved out of the area, so the warning has been
cancelled. Extremely cold temps overnight, and continued below 
freezing temperatures during the day Friday, will keep travel
hazardous around the area.

$$

TNZ009>011-029>034-063>066-078-080-070200-
/O.CON.KOHX.WS.W.0002.000000T0000Z-220107T0200Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Warren-Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, McMinnville, and Spencer
645 PM CST Thu Jan 6 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of up to one 
  inch.

* WHERE...Upper Cumberland Region of Middle Tennessee.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 5:27 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 5, 5:27 PM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
527 PM CST Wed Jan 5 2022

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Today's temperatures have rebounded to slightly warmer than normal
levels, in the upper 40s and lower 50s with breezy winds. This is
occurring ahead of an initially dry frontal passage this
afternoon that will help set us up for wintry wx tomorrow. Lows
tonight are expected to drop into the 20s areawide.

By daybreak Thursday, a strong and intensifying H5 jet streak is
forecast to be racing from the Central Plains toward Tennessee. At
the same time, a surface low pressure area is expected to form
across southern MS that will track northeastward along the Arctic
front through central AL/GA into the Carolinas. Strong lift
associated with both features atop the Arctic airmass will create
widespread precipitation that will spread into Middle Tennessee
starting around 10Z Thursday, covering the whole area by midday
before quickly exiting during the afternoon as the surface low and
upper shortwave depart.

Forecast soundings from all available models continue to indicate
all snow throughout the event along and north of I-40. South of
I-40 and especially in the counties near the Alabama border, some
forecast soundings (NAM, HRRR, SREF) show a warm nose at the
onset of precip Thursday morning that will erode as precipitation
spreads and cold advection increases. We think the cold air will
win out with mostly low impacts from freezing rain and sleet.
However, these warm nose situations often complicate our winter
forecasts, so people in our southern counties should be prepared
for the potential of at least some glaze development. Because of
the mixed precip type, our southern counties should see the lowest
snow totals with around 1 to possibly 2 inches. Along and north
of I-40, we continue to forecast about 3 inches of snow. However,
12Z models have shown a substantial increase in qpf. This could
translate to snow amounts pushing over 4 to maybe 6 inches for
areas along and north of I-40 and this would require a Winter
Storm Warning. Our reason for keeping the advisory in place is the
sudden jump in model qpf. We would like to view updated model
information this evening to see consistency before pushing these
higher amounts. Since we are already pushing the upper bounds of
advisory criteria, it is quite possible our evening or overnight
crews may decide to issue a warning for parts of even much of our
area with higher snowfall totals if models maintain support for
it.

Once snow gets going, temperatures will stay below freezing
throughout the day on Thursday, with lows falling into the teens
and single digits by Friday morning. Whatever ice/snow that falls
will easily accumulate on roads and create hazardous travel
conditions as we go through the day on Thursday and especially
Thursday night into Friday morning.

Although some sunshine is expected Friday, temperatures will
struggle to climb beyond the 20s. lows Friday night will be very
cold again, in the teens. An upper level ridge will build up
quickly for Saturday with highs in the 40s. This is a little lower
than previous forecasts and guidance since we expect a good deal
of snow to be on the ground, holding back temp rises. The warm
advection will continue Saturday night into Sunday, but the
pattern will also bring moisture, meaning widespread rain
showers. Another front will swing across the area Sunday evening.
A brief flurry could occur as the cold front chases out the rain
showers, but no accumulating snow. After this system, a return to
cold, dry weather is expected for at least the first half of next
week.

&&

.AVIATION...
00Z TAF DISCUSSION.

Mostly clear skies will give way to a gradually lowering cloud
deck during the overnight hours, with borderline MVFR CIGS around
12Z. Light snow is expected to begin falling around this time, and
by 15Z-16Z all TAF sites will likely be impacted by IFR VIS and
CIGS as the snow intensity picks up. This should last for the
remainder of the TAF period, though possible amendments for LIFR
conditions may be possible with the heaviest snowfall.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 AM to 9 PM CST Thursday for Clay-
Cumberland-De Kalb-Fentress-Jackson-Macon-Overton-Pickett-Putnam-
Smith-Trousdale-Van Buren-White.

Winter Weather Advisory from 4 AM to 4 PM CST Thursday for
Bedford-Cannon-Cheatham-Coffee-Davidson-Dickson-Giles-Grundy-
Hickman-Houston-Humphreys-Lawrence-Lewis-Marshall-Maury-
Montgomery-Perry-Robertson-Rutherford-Stewart-Sumner-Warren-
Wayne-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........05
Hazardous weather outlook, Jan 5, 5:07 AM CST, 15 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
507 AM CST Wed Jan 5 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-061115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
507 AM CST Wed Jan 5 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow is expected throughout Middle Tennessee on Thursday, with snow
totals ranging from 1 to 4 inches across the area. Some light ice
accumulations are also possible south of I-40. Hazardous travel
conditions are expected to develop during the day on Thursday and
continue through Thursday night into Friday morning as low
temperatures drop into the teens and single digits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed on Thursday for snowfall reports.

55

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 6:21 AM CSTRiver Flood AdvisoryOHXDavidson26 hr

Nearby

Winter Storm Warnings in Tennessee, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.